• Lgb's Avatar

    Hair regrowth

    Asked by Lgb on Sunday, November 2, 2014

    Hair regrowth

    I finished treatment in August 2013. My hair grew back in thick and curly. After being on hormone blockers you can now see my scalp and I have bald patches. I have 4 more years of this med. also this is second one I have tried. My question is after I quit taking this med will my hair grow back or will my hair follicles have been dormant for to long?

    10 Answers from the Community

    10 answers
    • karen1956's Avatar
      karen1956

      Like you, my hair grew back nice after finishing chemo. On Aromasin, my hair thinned and was falling out...it was curly/wavy and went stick straight.....Once I quit Aromason (and AI's) my hair got thicker again.....

      over 6 years ago
    • LAPD's Avatar
      LAPD

      I am six years out.(2008) I was on 3 AI's for 3 years, and couldn't handle the side effects (constant bone pain, insomnia etc.) and just took my chances. My hair came in and never totally returned to it's super-thick beautiful head of hair that it was. I've used Roagine (generic

      over 6 years ago
    • LAPD's Avatar
      LAPD

      For some reason, this cut me off mid-answer! I've been using generic Rogaine for several years now, and also use Nioxin shampoo and conditioner. My hair is finally looking decent, but not anything like it was. Even my eyebrows started to return to normal just recently after six years! Not much in the way of eyelashes, however! I'm 63 now, so maybe my age has something to do with the thinning hair as well. It's now not bad considering the journey I've been on. I pretty much consider my thinner hair part of what I call my "battle scars'! Happy to be here and feeling good!

      over 6 years ago
    • ChildOfGod4570's Avatar
      ChildOfGod4570

      I think it depends on the hormone therapy you are on and how your hair tends to grow in the first place. I too had chemo in 2013 and happily welcomed back my hair! The back seems to be fine, nice and curly, but my bangs, once wavy, are just lying flat these days. I haven't been told of any thinning or any bald patches, and I'm on Tamoxifen for another 4 years and some change. A friend of mine tells me his wife's hair now has a new normal after chemo and hormone therapy, so everyone reacts differently. I would ask your oncologist if this is normal or if anything can be done to help your hair. HUGS and God bless.

      over 6 years ago
    • Annette66's Avatar
      Annette66

      I am on femara I don't have hair loss but I have alot of joint pain.

      over 6 years ago
    • SusanVictory's Avatar
      SusanVictory

      I am on the generic form of Femara--have been for the last 3+ years. I've had thinning hair since 32 (now 60s). My hair is very fine and thin now. My oncologist said it would keep falling out as long as on the anti-estrogen therapy. Also get a lot of stiffness and weakness in my legs from this med. I take Meloxicam for the leg stiffness and it helps tremendously. The new protocol for estrogen + breast cancer is an additional 5 years of a like therapy. I dread getting bald; but if that's what it takes to suppress breast cancer returning, I guess I'll enjoy caps, hats and scarves again. I am not a wig person. I thought my hair was my best physical quality; but I have discovered I was wrong. My best physical quality is the beauty that shines from the inside out as I pay it forward to help other women on the cancer road.

      over 6 years ago
    • Annette66's Avatar
      Annette66

      Thanks for the information.

      over 6 years ago
    • TXHills' Avatar
      TXHills

      From what I have read, the new protocol is for 10 years of Tamoxifen, but not for AI's. Not enough research yet to say if it's OK, given the risks to bones, etc.

      over 6 years ago
    • Jbro's Avatar
      Jbro

      I've been told by my oncologist 10 years on anastrazole with prolia injections every 6 months to combat bone loss.

      over 6 years ago
    • Lgb's Avatar
      Lgb

      Thanks to all of you.

      over 6 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more invasive lobular carcinoma questions.  Also, don't forget to check out our Invasive Lobular Carcinoma page.